Least squares solution of matrix equation AX B* + CY D* = E*

Sang Yeun Shim, Yu Chen

Research output: Contribution to journalArticle

Abstract

We present an efficient algorithm for the least squares solution (X, Y) of the matrix equation AX B* + CY D* = E with arbitrary coefficient matrices A, B, C, D and the right-hand side E. This method determines the least squares solution (X, Y) with the least norm. It relies on the SVD and generalized SVD of the coefficient matrices and has complexity proportional to the cost of these SVDs.

Original languageEnglish (US)
Pages (from-to)802-808
Number of pages7
JournalSIAM Journal on Matrix Analysis and Applications
Volume24
Issue number3
DOIs
StatePublished - 2003

Fingerprint

Least-squares Solution
Singular value decomposition
Matrix Equation
Coefficient
Efficient Algorithms
Directly proportional
Norm
Costs
Arbitrary

Keywords

  • Least norm solution
  • Matrix equation
  • Singular value decomposition

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Analysis
  • Applied Mathematics

Cite this

Least squares solution of matrix equation AX B* + CY D* = E*. / Shim, Sang Yeun; Chen, Yu.

In: SIAM Journal on Matrix Analysis and Applications, Vol. 24, No. 3, 2003, p. 802-808.

Research output: Contribution to journalArticle

@article{9f223c32db094653916aed5081bccfb9,
title = "Least squares solution of matrix equation AX B* + CY D* = E*",
abstract = "We present an efficient algorithm for the least squares solution (X, Y) of the matrix equation AX B* + CY D* = E with arbitrary coefficient matrices A, B, C, D and the right-hand side E. This method determines the least squares solution (X, Y) with the least norm. It relies on the SVD and generalized SVD of the coefficient matrices and has complexity proportional to the cost of these SVDs.",
keywords = "Least norm solution, Matrix equation, Singular value decomposition",
author = "Shim, {Sang Yeun} and Yu Chen",
year = "2003",
doi = "10.1137/S0895479802401059",
language = "English (US)",
volume = "24",
pages = "802--808",
journal = "SIAM Journal on Matrix Analysis and Applications",
issn = "0895-4798",
publisher = "Society for Industrial and Applied Mathematics Publications",
number = "3",

}

TY - JOUR

T1 - Least squares solution of matrix equation AX B* + CY D* = E*

AU - Shim, Sang Yeun

AU - Chen, Yu

PY - 2003

Y1 - 2003

N2 - We present an efficient algorithm for the least squares solution (X, Y) of the matrix equation AX B* + CY D* = E with arbitrary coefficient matrices A, B, C, D and the right-hand side E. This method determines the least squares solution (X, Y) with the least norm. It relies on the SVD and generalized SVD of the coefficient matrices and has complexity proportional to the cost of these SVDs.

AB - We present an efficient algorithm for the least squares solution (X, Y) of the matrix equation AX B* + CY D* = E with arbitrary coefficient matrices A, B, C, D and the right-hand side E. This method determines the least squares solution (X, Y) with the least norm. It relies on the SVD and generalized SVD of the coefficient matrices and has complexity proportional to the cost of these SVDs.

KW - Least norm solution

KW - Matrix equation

KW - Singular value decomposition

UR - http://www.scopus.com/inward/record.url?scp=0042915997&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0042915997&partnerID=8YFLogxK

U2 - 10.1137/S0895479802401059

DO - 10.1137/S0895479802401059

M3 - Article

VL - 24

SP - 802

EP - 808

JO - SIAM Journal on Matrix Analysis and Applications

JF - SIAM Journal on Matrix Analysis and Applications

SN - 0895-4798

IS - 3

ER -